I was diagnosed with UC about 3 months ago, and had taken my medication religiously until I recently went on holiday for a week and left it at home. I'm now experiencing what I believe is my first flare-up since diagnosis. I have the same kind of pain as I did before although not quite as severe and yesterday when I got back I took my medication for the first time and when I woke up this morning, I had a fever & the tiniest amount of hair on my chin. I've also noticed that since leaving the hospital I have tiny amounts of hair on my cheeks, barely noticeable but still there. Should I see my doctor or should this go away after I get back into the routine of taking my medication. I also stopped getting my period for almost 3 months. Its back now, but my sister thinks it was just because my body had other things to concentrate on. Is this the case? My weight also fluctuates like crazy. I gain and lose weight very quickly, the hair on my head (which has always been VERY full, In the last week I've noticed strange amounts of hair coming out in my hair brush) has started to fall out and I've been extraordinarily tired, often sleeping 12 hours a night. Is this normal for someone who's only recently been diagnosed and if so, will it go away?
Whenever you start to flare it is very important that you get to your doctor so he can adjust meds and help to stop it from getting worse. You must keep active disease from happening as it can deterioriate your colon. I do think that the hair and period issues are separate. You need to get to your GP and have him check you out for PCOS (poly cystic ovarian syndrome) and thyroid issues. Good luck!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.